Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Itching on foreskin and soreness of glans. Using canesten ointment. Any suggestions?

Answered by
Dr.
Dr. M Y Shareef

General Surgeon

Practicing since :1979

Answered : 2457 Questions

default
Posted on Fri, 15 Nov 2013 in Men's Health
Question: I have itching of the foreskin,redness and soreness of glans and small sores on the glans. I am not diabetic and I get this often especially after sex. I am using Canesten ointment but it is not very effective. Do I need to use something else along with canesten ? Also would circumcision help ?
doctor
Answered by Dr. M Y Shareef 55 minutes later
Brief Answer:
One can add steroid ointment for a rapid response.

Detailed Answer:
Hi XXXX! Good afternoon. I am Dr Shareef, a general surgeon responding to your query.

I would like to have few more informations from you like:
1) Do you have single or multiple sex partners ?
2) Do you go for unprotected sexual activities ?

If both are yes, and if I were your treating physician, I would first suggest you to go for protected sex with condoms to avoid other sexually transmitted diseases.I would also suggest you to go for some essential blood tests like HbsAg, and HIV tests to be on the safer side, even though the itching and redness may not presently be related to this. What you have described as your symptoms points to a fungal infection which can occur by the way of contact during sexual activities.

If you have got a single known partner, she has to be examined by a gynaecologist to rule out similar infection in her genitals. In that case, both of you have to be treated simultaneously with appropriate antifungals which may include topical and systemic drugs and you will be relieved of this recurrent problem.

Sometimes though unusual,the chemicals used in condoms also give rise to sensitivity reactions to the skin in a few resulting in irritation and itching in the glans in those who use condoms for safe sex. In that case, change in the brand or some other kind of protected sex may help.

You have already excluded diabetes, which is a common condition giving rise to such problem.

Circumcision may help you in keeping the area cleaner and drier, but it is not a shield against infection contacted from your partner.

Using Cansetan cream is ok. One can add a steroid ointment to it for a rapid response, but with care after excluding all other conditions and it should not be continued for long.

I hope I have answered your doubts. If there is anything else, you are free to ask again and it will my pleasure for me to answer. Thanks for choosing XXXXXXX to clear your health related doubts. All the best.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. M Y Shareef 8 minutes later
Thank you Doctor.. I do not have multiple sex partners. My wife had this problem ( she is going through her menopause and has had issues with infection) and it is possible that I contracted this from her. Kindly advise what steroid cream I am to use and is it to be used along with canesten or at different times...
doctor
Answered by Dr. M Y Shareef 20 minutes later
Brief Answer:
There are many in the market.

Detailed Answer:
Hi XXXX! Good afternoon. It is good to have your reply so soon.

There are very many brands of steroid creams available in the chemist shops, like beclate, betnovate, tenovate etc. As I have already mentioned, it has to be used with caution and under supervision preferably by the advice of a dermatologist. However, you may not need it in future after treatment of your wife. As I have already told you, both of you have to be treated simultaneously during the same period.

It was nice interacting with you. I am still open to any other question from you. Good luck. Dr Shareef.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Procedures

Recent questions on  Fungal infection

doctor1 MD

Hi Dr. Dilip Raja,

I am a 23 year old, sexually active male. I have had a history of fungal infections (jock itch, infected toes, etc) all over my body. About 3 months ago I started having severe pain on the tip of my penis that worsened after urination, ejaculation and chaffing. I was tested for all STDs at 2 months and 4 months after possible exposure and everything came up negative. I was put on 2 months worth of antibiotics which did nothing to improve my condition. Recently the pain at the tip has gone away but there is now a small line (indentation) along the base of the head of the penis which is the source of the discomfort. It is greatly affecting my sex life. I hope you can help.

Bejan Hakimi

doctor1 MD

Dear Dr. Srinivasan

Name - Nitin

Age - 36

I have had recurring problem of red spots (isloated) on my penis head for 3-4 years. I have consulted many docs with varied diagnosis.

I was single then and made to believe it was fungal, it comes on its own and have been getting treated accordingly by a dermatologist.

Recently i got married and again recurringly had red infection on my penis. Along with this, my wife also developed infecion and was put under Gynea treatment, again for fungal infection and Fas Kit prescribed to both along with aplication of fungal infection creams. For the reason not transfering infection bw me and wife, we have stopped having intercourse (unprotected) however my wife was ok but I kept developing these red spots/ infection.

However on repeated occurances we consulted a different dermatologist and he suggested Herpes but blood test reports ruled out. However he insisted that indeed it is Herpes and sometimes the medical reports do not show the same. I was put on Famtrax 250 for 1 week along with application of topical anti-biotic(fusidic acid cream). The red spots kept going and coming but doc clamed it is Herpes geting cured and that takes time to cure as in past i have been exposed to steriod in form of anti-fungal creams. Post a week of Famtrax, i was put on antialergic and anti-biotic cream for a week.

the red spots have gone but now there is recurring white spots (small pimple types) which come and go. On showing to doc, he said its miliaria of penis and common and due to non drying of the area. I was asked to take urine test (culture and routine) and culture cam normal. Routine test pointed to some epidrmal cells (UT infection, I have mild recurring burning sensationtoo) and doc asked me to take Disodium Hydrogen Citrate (Alkasol) for a week. I am currently on Alkasol and Antialergic.

But the white spots are coming and going everyday still. I am not sure if im cured yet but doc says im fully cured but the white spots can be ignored and i can have unprotected sex with my wife.

Problem is i want to start a family soon but am confused due to various diagnosis. I do not want to pass on to my wife and abstain from sex.

Please suggest cure for white spots.

i wll be very greatful.



Kind regards

Nitin

doctor1 MD

A friend had psoriasis for over 20 years. Shje is now 57 years of age. 12 years ago she began to suffer from arthritis. Doctors merely said it was psoriatic arthritis. Over the last two years her kidney became diseased (stage 4). It was then that a doctor said she was most probably suffering from yeast/fungal infection. I was wondering if she could be treated for the yeast/fungal infection by way of starvation with saline drip and antifungal. Of course if this is possible it will be done in a hospital. Once the yeast infection is cleared, the kidney disease could be addressed. Your views under no obligation or lialibility please.

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2 and 3 centimeters, respectively. One is just anterior to her left axilla, the other is on her...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching .what the reason The doctor has started working on your question. Once the doctor submits the answer,...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is paining and during itching has got open as well